MAUDE Adverse Event Report: MAQUET SAS POWERLED 500; LIGHT, SURGICAL, CEILING MOUNTED

MAQUET SAS POWERLED 500; LIGHT, SURGICAL, CEILING MOUNTED
Model Number ARD568410010C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 14th september, 2023 getinge became aware of an issue with one of surgical lights - powerled 500.It was stated the cover from the joints had sprung out and hit a patient's wrist in the middle of surgery.There was no medical intervention required, no injury or permanent damage to the body structure reported, no delays in surgery.Spring arm cover channel was worn due to incorrect position of the dust cover.Damage of the spring arm covers indicated that the dust covers were not fitted correctly and this might be a reason why they could pop out and fall off.It has been brought to getinge technician attention that night shift hospital engineers have been putting them back in themselves prior to the incident.We decided to report the issue in abundance of caution as any parts falling off into sterile field or during procedure may cause contamination or serious injury in case of reoccurrence.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.Event site name: (b)(6) hospital.The initial reporter was theatre staff h3 other text : device not returned to manufacturer.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
The correction of h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code - explain fields deems required.This is based on the internal evaluation.Previous h3a device evaluated by manufacturer: no.Corrected h3a device evaluated by manufacturer: yes.Previous h3b device not eval provide code: other.Corrected h3b device not eval provide code: n/a.Previous h3c if other provide code - explain: device not returned to manufacturer.Corrected h3c if other provide code - explain: n/a.The correction of d4 catalog #, unique identifier (udi) # deems required.This is based on the internal evaluation.Previous d4 catalog # ard568410010c.Corrected d4 catalog # ard568351939/ard568350931.Previous d4 unique identifier (udi) #: n/a.Corrected d4 unique identifier (udi) #: (b)(4).Getinge became aware of an issue with one of surgical lights powerled 500.It was stated the cover from the joints had sprung out and hit a patient's wrist in the middle of surgery.There was no medical intervention required, no injury or permanent damage to the body structure reported, no delays in surgery.Spring arm cover channel was worn due to incorrect position of the dust cover.Damage of the spring arm covers indicated that the dust covers were not fitted correctly and this might be a reason why they could pop out and fall off.It has been brought to getinge technician attention that night shift hospital engineers have been putting them back in themselves prior to the incident.We decided to report the issue in abundance of caution as any parts falling off into sterile field or during procedure may cause contamination or serious injury in case of reoccurrence.Based on the information collected, it was established that when the event occurred, the surgical light did not meet its specification and in this way the device contributed to event.Device was not being used for patient treatment or diagnosis when the event took place.It was discovered following a service.Subject matter expert established the possible root causes are: non-conformity of the metal covers assembly.Degradation of the metal covers.Improper use (collision with another device) maquet sas analysis shows that the metal strip comes out of the covers when it is not clipped properly.In the scope of our continuous improvement policy, maquet sas initiated a modification file (b)(4) to include this dust cover fitting procedure in the technical documentations with all spring arms.Getinge shall continue to monitor for any further events of this nature and does not propose any further action at this time.

Brand Name
POWERLED 500
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key17771652
Report Number9710055-2023-00708
Device Sequence Number20623727
Product Code FSY
UDI-Device Identifier03700712402532
UDI-Public(01)03700712402532
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARD568410010C
Device Catalogue NumberARD568351939/ARD568350931
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown